| Model Number |
08.501.001.01S |
| Medical Device Problem Code |
Mechanical Problem (1384)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/08/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: initial reporter occupation: reporter is a j&j sales representative.Device available for evaluation: complainant part is not expected to be returned for manufacturer review/investigation.Investigation summary: it was reported that on feb 8, 2023, the reps are filing a complaint about sternal zipfix implants that did not lock properly during a customer demonstration today.No patient was involved.Reps have two of the three in their possession.The other was put into a sharps bin and was unable to be recovered.All three handled in the same manner.The teeth did not engage with the tie, and slid passively.This complaint involves three (3) devices.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from attachment.Visual analysis of the photo revealed that the sternal zipfix with needle sterile is not visible in the evidence provided, only the outer box from the original packaging is shown.Therefore, complaint condition cannot be confirmed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for the sternal zipfix with needle sterile.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review was not conducted as manufacturing records related to the provided lot number were not available.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on feb 8, 2023, the reps are filing a complaint about sternal zipfix implants that did not lock properly during a customer demonstration today.No patient was involved.Reps have two of the three in their possession.The other was put into a sharps bin and was unable to be recovered.All three handled in the same manner.The teeth did not engage with the tie, and slid passively.This complaint involves three (3) devices.This report is for one (1) sternal zipfix with needle sterile.This is report 2 of 3 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: h3, h4, h6 investigation summary: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the sternal zipfix with needle sterile was missing the needle, which was not returned.However, the needle is intended to be cut off during the device's implantation.No other issues were found.A dimensional inspection was unable to be performed due to post manufacturing damage.A functional test was performed.The complaint condition could not be replicated as the locking mechanism worked as intended.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the sternal zipfix with needle sterile would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? yes, reviewed.Dimensional inspection: n/a.Device history: product code: 08.501.001.01s, lot number: 1713p24, manufacturing site: jabil bettlach, release to warehouse date: 15/11/2022, expiry date:30/09/2027.A manufacturing record evaluation was performed for the finished device lot and no non-conformance was identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.